| Catalog Number |
701814RMC |
| Medical Device Problem Code |
Retraction Problem (1536)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/31/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, the retrieval sheath was attempted to be advanced until the marker band lined up with the proximal filter basket marker band, but it wouldn¿t make it that far, and the physician was unable to collapse the filter basket of an 7mm (filter basket) 180cm angioguard embolic protection device into the retrieval sheath.Multiple attempts were made, but each time the device was retracted into the retrieval catheter, it would get close but fail to fully retract.The physician did not believe that the filter was full.After several unsuccessful attempts, an alternative retrieval catheter from another 6mm (filter basket) 180cm angioguard device was utilized, but the filter still could not be recovered.Ultimately, after multiple attempts, the retrieval sheath was removed, and an unknown 5f multi-purpose (mp) guide catheter was used to successfully retrieve the device.There were no reports of patient injury.Upon inspection, the filter was not full, and the patient remained stable throughout the procedure.All items were stored, opened, and used per ifu (instructions for use).A non-cordis sheath was used without issue.The right internal carotid artery was not tortuous and was calcified by about 80%.No damages were found on the device or device packaging prior to opening.The device was stored and prepped in accordance with the instructions for use (ifu).There were no reports of patient injury.The target vessel was the right internal carotid.The target site was severely calcified, with no tortuosity, 80% stenosis, no acute angle, no bifurcation, and no chronic total occlusion (cto).No thrombus was present prior to, at, or after the lesion site.The lesion was pre-dilated prior to stent implantation using a 5x20 balloon at 10 atmospheres.The percent stenosis after pre-dilation remained at 80%.There was no filter basket deformation, and no excess force was required for withdrawal of the filter prior to the marker band dislodgement or filter deformation.During the procedure, the filter was distal enough from the lesion to prevent any interaction from the balloons/sds used.There was no interaction between the filter basket proximal marker band and the distal end of other devices used for the procedure.The user was trained in the use of the device, although it isn¿t his normal filter.The devices will be returned for evaluation.
Additional Manufacturer Narrative
Complaint conclusion: as reported, the retrieval sheath was attempted to be advanced until the marker band lined up with the proximal filter basket marker band, but it wouldn¿t make it that far, and the physician was unable to collapse the filter basket of an 7mm (filter basket) 180cm angioguard embolic protection device into the retrieval sheath.Multiple attempts were made, but each time the device was retracted into the retrieval catheter, it would get close but fail to fully retract.The physician did not believe that the filter was full.After several unsuccessful attempts, an alternative retrieval catheter from another 6mm (filter basket) 180cm angioguard device was used, but the filter still could not be recovered.Ultimately, after multiple attempts, the retrieval sheath was removed, and an unknown 5f multi-purpose (mp) guide catheter was used to successfully retrieve the device.There were no reports of patient injury.Upon inspection, the filter was not full, and the patient remained stable throughout the procedure.All items were stored, opened, and used per ifu (instructions for use).A non-cordis sheath was used without issue.The right internal carotid artery was not tortuous and was calcified by about 80%.No damages were found on the device or packaging prior to opening.The device was stored and prepped per the instructions for use (ifu).There were no reports of patient injury.The target vessel was the right internal carotid.The target site was severely calcified, with no tortuosity, 80% stenosis, no acute angle, no bifurcation, and no chronic total occlusion (cto).No thrombus was present prior to, at, or after the lesion site.The lesion was pre-dilated prior to stent implantation using a 5x20 balloon at 10 atmospheres.The percentage stenosis after pre-dilation remained at 80%.There was no filter basket deformation, and no excess force was required for withdrawal of the filter prior to the marker band dislodgement or filter deformation.During the procedure, the filter was distal enough from the lesion to prevent any interaction from the balloons/sds used.There was no interaction between the filter basket proximal marker band and the distal end of other devices used for the procedure.The user was trained in the use of the device, although it isn¿t his normal filter.One non-sterile ¿7mm basket, medium support, angioguard rx for us carotid¿ was received in a transparent plastic bag.The returned components included the capture sheath and the ecgw system inserted into it; the remaining components were not returned.The second affected device was not returned.Visual inspection revealed a kinked condition and unraveling at the distal tip of the ecgw system, with no other notable observations.Inspection of the filter basket using a vision system confirmed that the filter struts and membrane walls were intact and undamaged.During functional analysis, the filter basket was successfully recaptured by advancing the capture sheath until the basket markers closed, indicating expected functionality.The reported ¿capture system-capture difficulty-unable to¿ was not seen during the product analysis of the returned device and it could not be substantiated on the second affected device because it was not returned.However, the malfunction ¿distal tip (ecgw)-unraveled/stretched¿ was seen on the returned device.The exact cause of the damages cannot be found but may be related to excessive retraction force applied during capture, such as pulling against resistance.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿torquing a guidewire against resistance may cause guidewire damage and/or guidewire tip separation.Always advance or withdraw the guidewire slowly.Never push, auger, withdraw or torque a guidewire, which meets resistance.Resistance may be felt and/or observed using fluoroscopy by noting any buckling of the guidewire tip.Determine the cause of resistance using fluoroscopy and take the necessary remedial action.Guidewires are delicate instruments and should be handled carefully.Prior to use and when possible, during the procedure, inspect the guidewire carefully for coil separation, bends, kinks, or damage of the filter basket assembly.¿ based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
Additional Manufacturer Narrative
Complaint conclusion: as reported, the retrieval sheath was attempted to be advanced until the marker band lined up with the proximal filter basket marker band, but it wouldn¿t make it that far, and the physician was unable to collapse the filter basket of an 7mm (filter basket) 180cm angioguard embolic protection device into the retrieval sheath.Multiple attempts were made, but each time the device was retracted into the retrieval catheter, it would get close but fail to fully retract.The physician did not believe that the filter was full.After several unsuccessful attempts, an alternative retrieval catheter from another 6mm (filter basket) 180cm angioguard device was utilized, but the filter still could not be recovered.Ultimately, after multiple attempts, the retrieval sheath was removed, and an unknown 5f multi-purpose (mp) guide catheter was used to successfully retrieve the device.There were no reports of patient injury.Upon inspection, the filter was not full, and the patient remained stable throughout the procedure.All items were stored, opened, and used per ifu (instructions for use).A non-cordis sheath was used without issue.The right internal carotid artery was not tortuous and was calcified by about 80%.No damages were found on the device or packaging prior to opening.The device was stored and prepped in accordance with the instructions for use (ifu).There were no reports of patient injury.The target vessel was the right internal carotid.The target site was severely calcified, with no tortuosity, 80% stenosis, no acute angle, no bifurcation, and no chronic total occlusion (cto).No thrombus was present prior to, at, or after the lesion site.The lesion was pre-dilated prior to stent implantation using a 5x20 balloon at 10 atmospheres.The percentage stenosis after pre-dilation remained at 80%.There was no filter basket deformation, and no excess force was required for withdrawal of the filter prior to the marker band dislodgement or filter deformation.During the procedure, the filter was distal enough from the lesion to prevent any interaction from the balloons/sds used.There was no interaction between the filter basket proximal marker band and the distal end of other devices used for the procedure.The user was trained in the use of the device, although it isn¿t his normal filter.One angioguard will be returned for evaluation.One device was returned and evaluated under (b)(4).The second device was not returned and was investigated under (b)(4).(b)(4).The returned non-sterile ¿7mm basket, medium support, angioguard rx for us carotid¿ was received with the capture sheath and the ecgw system inserted.The distal tip of the ecgw system was visibly kinked and showed signs of unravelling.Visual inspection confirmed these findings.No other damage was observed.The filter basket was examined under a vision system, and no damage was found on the struts or membrane walls.Functional testing demonstrated that the filter basket could be recaptured successfully using the capture sheath, with the basket markers closing as expected.The product performed within expected parameters under the test conditions.No additional components were returned, and testing was limited to the items received.(b)(4).A product history record (phr) review of lot 35270851 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported malfunction ¿capture system-capture difficulty-unable¿ was not seen during evaluation of the device associated with (b)(4) and could not be substantiated for the device associated with (b)(4) because it was not returned.The malfunction ¿distal tip-unraveled/stretched¿ was discovered during the product evaluation of the returned device.The exact cause of the reported event cannot be determined through this investigation.Information for safety is provided in the product¿s labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, "do not attempt to capture the filter unless the retrieval sheath can be advanced to the filter without resistance." and "if excessive resistance is encountered during filter retrieval, determine the cause of the resistance before proceeding." based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.